What can I do about my Botox side effects? (Photos)

I got Botox a week ago and have been experiencing some serious side effects. First I was experiencing Spock eyebrows and had that fix with more Botox. However, now my eyelids have a serious crease where my eye makeup is now coming out way different than before. On top of that, I look like I have a huge forehead with my lower eyebrows and droopy eyelids. Beside all that, I have been getting serious headaches well. What can I do to correct this problem?

Doctor Answers 9

Botox one week ago

Thank you for your photographs and questions.  Unfortunately, you will need to wait a full 3 to 4 months for your Botox to wear off.  In the future, you will want your injector to place fewer units to the frontalis muscles.  Headache after Botox is sometimes reported, however, this a commonly a short-term condition.  My advice is to seek care from an experienced, board certified injector.  Best of luck.

Botox side effects

Every patient responds slightly differently to Botox. It is possible that you were treated by an inexperienced injector as others have speculated, but even for those of us who've injected Botox for many years, unanticipated things happen. Go back to the provider while you are experiencing these side effects so he or she can see what's going on. Then discuss with this provider how the Botox injections might be mapped out differently next time. If you are satisfied with the answer, I recommend that you allow the same provider to treat you with the revised plan. If not, start over with somebody else, letting them know the problems you had this time. As for the specific state of your face now, your best solution is to wait for the Botox to wear off.

Daniel Lensink, MD
Redding Oculoplastic Surgeon
5.0 out of 5 stars 4 reviews

Botox issues

Unfortunately, you will have to wait for the Botox to wear off. It will take about 3-4 months for that.  Good luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox side effect

It sounds like you had an inexperienced injector. The Spock look occurs because he did not go lateral enough and the heaviness of the eyebrows is probably due to overdosing the forehead.  It will wear off but may take a few months and then if you want to repeat see a board certified dermatologist or plastic surgeon who is experienced in the use of Botox

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox Side Effect?

Thanks for your photos and questions. Issues that you describe with a heavy brow are common when TOO much Botox is injected into the frontalis muscle. Patients need that muscle to function to keep the brows up. I don't suggest any more injections at the moment and then reassessing in 3-4 months when the Botox has worn off to have a better plan. Some people report a headache with their initial injection, but that is short lived. Your headaches are likely associated with the new and temporary way your muscles are functioning. This will go away. I recommend treating with Tylenol or Motrin in the meantime. I recommend that you see an experienced injector for your next treatment and discuss these issues.

Over-injected frontalis

Botox is great, but the one area that is often over-treated is the forehead. The frontalis muscle is the only muscle to lift the brows, so if it is over-injected the brows can drop dramatically. Sometimes injecting key points by the lateral brow and between the eyebrows can help, but if the dose was high, those brows will be low for 2 months no matter what is tried. As far as the headache, it is interesting that Botox is FDA approved for migraines, yet it does trigger headaches in others, lilely from the injections themselves. Tylenol or similar should help and it is usually gone in a few days with no treatment at all.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 14 reviews

Brow drop after botox

Brow lowering after Botox injection to the forehead is a result of paralyzing the muscles that create lift to the brows.  It this was done recently, it may still relax a bit.   Headaches after botox can rarely occur especially in first time users.  This usually abates after a few days.   It is sometimes possible to place small amounts around the brow to provide a small amount of lift, but this is not always effective.  Thankfully, this should start to relax in a few weeks and will resolve completely in a few months.  Best of luck

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Botox result

Hello, and thanks for your question and photos. It looks like your brow dropped as a result of the Botox that was placed in your forehead. In the future, this can be prevented by using a lower dose. The bad news is that there is no way to immediately reverse this. The good news is that it will slowly improve over the next few weeks, and should be completely reversed by 3-4 months. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Making Botox better

Good morning xtina, 

Thanks for sharing your stories and your pictures. One of the untoward 'side effects' of botox is that as it weakens the forehead muscles to prevent the forehead wrinkles- it can also make the eye brows sag... This is because we use the forehead to lift the eyebrows active and passively... The slight descend of your eyebrows may be accounting for the change in eyelid characteristics and the way that make up collects or is applied. 

Botox generally lasts for 3mo but in my experience, slight changes as in your eyelid crease will likely return prior to 3mo.  In the future when you get botox, make sure your qualified injector knows that you'd like to keep you eyebrows high. 

Thanks again for your question

Philip K. Robb Jr., MD
Evans Physician
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.